Hail, Poinsett
- When
- April 3, 6:30 PM CST to 6:35 PM CST
- Where
- Poinsett County, 2 mi W of Waldenburg
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.567, -90.967
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 3, 1:55 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2001 A FRONTAL BOUNDARY WAS STATIONARY OVER THE NRN PART OF THE FCST AREA. EXPECT A SFC HIGH NEAR THE GREAT LAKES TO PUSH THIS BOUNDARY SOUTHWARD INTO NRN MS TNT. A 500MB SHORTWAVE WILL MOVE ACROSS THE AREA TNT FROM THE W AND ENHANCE THE THUNDERSTORM CHANCE. A FEW STORMS COULD BE SEVERE WITH MAINLY LARGE HAIL POSSIBLE. THE MAIN FORCING TNT WILL BE UPPER LEVEL DIVERGENCE...BUT SURFACE FRONTAL CONVERGENGE WILL BE AN ADDED BONUS. EXPECT THE SURFACE FRONT TO REMAIN STATIONARY OVER NRN MS WED-WED NITE THEN WASH OUT ON THU AS THE 500MB RIDGE BECOMES MORE ESTABLISHED. THE DEFINED RIDGE PATTERN SHOULD PREVAIL THROUGH THE REST OF THE FCST PERIOD WITH BACK DOOR COLD FRONTS SNEAKING IN AND PROVIDING AN OCCASIONAL CHANCE OF THUNDERSTORMS. MODELS IN CLOSE AGREEMENT WITH AVN HAVING A BETTER HANDLE WITH THE SURFACE FRONT. ETA HAS A BETTER HANDLE WITH THE SHORTWAVE TNT. WILL MAKE MINOR ADJUSTMENTS FROM GUIDANCE. PRELIM VALUES MEM EB 64/78/62/82/62 5401 MKL EB 60/75/57/77/58 5301 JBR EB 60/77/59/81/60 5301 TUP TB 62/77/58/80/59 5511 .MEG...NONE. 012
MSZ004>006-009-014>017-023-024-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT TUE APR 3 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR NORTHEAST MISSISSIPPI... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR NORTHEAST MISSISSIPPI HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OVER THE AREA...AND THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FOR THE TIME BEING. STAY TUNED FOR THE LATEST WEmATHER INFORMATION. 012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-040200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT TUE APR 3 2001
THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG...
JACKSON...JONESBORO...OXFORD AND TUPELO.
A STATIONARY FRONT OVER NORTHERN ARKANSAS AND WEST TENNESSEE WILL
DRIFT SOUTHWARD INTO NORTH MISSISSIPPI AS A COLD FRONT TONIGHT. AN
UPPER LEVEL DISTURBANCE COMBINED WITH THIS FRONTAL BOUNDARY WILL
INCREASE THE CHANCE OF THUNDERSTORMS FOR TONIGHT.
THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER
THREAT OF DAMAGING WINDS. THE MOST LIKELY TIME PERIOD FOR SEVERE
WEATHER WILL BE DURING THE EVENING AND OVERNIGHT HOURS AS THE STORMS
TRACK FROM NORTHWEST TO SOUTHEAST.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEA{THER
RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE
LATEST WEATHER FORECASTS AND INFORMATION.
012The national radar mosaic for the moment the first event began.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Some car windows were broken.
Hail ranged in size from quarters to baseballs.
One building was damaged. Some trees were blown down.
Thirty-three cars on a used car lot in Colt were damaged by the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242197, 5242198, 5242199, 5242200, 5242201, 5242202, 5242203, 5242204.